A 51-year-old female asked:
I have had an iud in for two years with no problems. i had my annual pap/pelvic exam two weeks ago. been spotting deep red blood ever since. trouble?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 36 years experience
IUD and bleeding: The iud makes the lining thin. It may make your cycles irregular or the iud may have been manipulated with the examination, if you are comfortable using the iud as a birth control method, i would monitor the bleeding and see your doctor if it continues to be irregular.
5.2k viewsAnswered >2 years ago
Last updated Dec 10, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.